NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Skin Care and Diseases
Skin spots with different colors
I have actually 3 questions: 1) I have decolorized skin spots in the genital area larger then a thumbnail and other small ones (2-3 mm wide) which appears and disappears from time to time (in an approximately three moth period cycle) and they are located on my fingers, forearms and ankles (generally near knuckles and wrists). Can you tell me please if they represent the same disease (the small ones I think they are vitiligo or something) and if there is a cure for them? 2) Around my neck, in the summer time or warmly days, appear some colorized spots which some time connects together, forming something like “filth” or “dirt” marks (I thin this is multicolor psoriasis). How can I treat it and have a permanent result? 3) Recently my hips and under the arms (on a large area) it started to itch bad and the skin turned brown to dark-brown (and it’s somehow related and with the periods when I’m nervous, agitated) . Is it possible to be related with the thing that I had used a aluminum based anti-perspirant deodorant? Can you tell me please what can it be?
Your presentation indicates that you have been concerned about a number of problems for some time. Complete loss of color on the lips and gingiva may be the first signs of vitiligo; and lesions around the eyes, the ends of the fingertips, the umbilicus and the genitalia may all be in various stages of discoloration. You might look at your toes and around your anus to see if you are losing color there. That will in part explain the loss of color.
The term multicolor psoriasis is not one I recognize. I am not sure what is happening. Psoriasis is usually associated with thickened skin with a silvery scale on top regardless of your racial origin.
I am not certain whether you developed a contact dermatitis to your antiperspirant deoderant, which is common. You may just wish to keep the area clean and use a topical antibiotic to prevent odor (doing this twice a day).
Since your case appears to be rather involved and needs a professional review, I suggest you see your board certified dermatologist at your earliest convenience. That person can help you review all of the signs and symptoms, and may be able to help. Most important of all, you need a good diagnosis.
Charles L Heaton, MD
College of Medicine
University of Cincinnati